Alert archive / Oklahoma / Flash Flood Warnings in 2017
Flash Flood Warning 84, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 13, 2017, 3:12 AM CDT for Atoka County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2017, 3:12 AM CDT (08:12 UTC)
- Expired
- Aug 13, 2017, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Atoka County, OK
The radar
The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
287 WGUS54 KOUN 130812 FFWOUN OKC005-131115- /O.NEW.KOUN.FF.W.0084.170813T0812Z-170813T1115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 312 AM CDT SUN AUG 13 2017 The National Weather Service in Norman has issued a * Flash Flood Warning for... Southwestern Atoka County in southeastern Oklahoma... * Until 615 AM CDT * At 311 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Three to four inches of rain have already fallen in the last 1 to 2 hours. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Caney and Boggy Depot Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 3433 9619 3418 9618 3418 9640 3432 9639 $$ SIX
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 7:11 PM CDT, 8 hours 1 minute earlier.
Area forecast discussion, Aug 12, 7:11 PM CDT, 8 hours 1 minute before
Area Forecast Discussion National Weather Service Norman OK 711 PM CDT Sat Aug 12 2017 .DISCUSSION... && .AVIATION... Low ceilings are expected to form or persist overnight in the wake of rain today. Widespread MVFR conditions are expected later tonight and Sunday morning. Rain and thunderstorms will be slowly moving south from southern Oklahoma tonight. Ceilings are expected to lift Sunday afternoon and increase above MVFR levels in at least northwestern Oklahoma. && .PREV DISCUSSION... /issued 259 PM CDT Sat Aug 12 2017/ DISCUSSION... Widespread showers and isolated thunderstorms continue to lift ENE over central and northeastern OK this morning as an initial mid level shortwave does the same. Further south, additional moist convection has developed along and north of a stationary boundary over northern TX. These storms may become strong to severe especially south of the Red River where destabilization has occured. Lastly, a MCV is slowly progressing eastward over the extreme SE TX panhandle. Expect coverage to increase over the southern FA thru the early evening hours with this feature. Given the lack of instability and forcing further north we decided to cancel the flood watch for all but southern OK where higher rainfall rates are expected. An MCS may track over the Red River late tonight, moving into SE OK. Most of the rainfall should end late tonight, although some remnant activity will remain east of I35. The next round of moist convection is expected late Sunday through Monday initially over western OK, and then across central and eastern OK thru the day. This activity will be associated with a mid level shortwave trough. Current projections suggest this feature will likely be too progressive to result in much of a flood threat. After a brief break Monday night, rain chances will return Tue morning as yet another wave impacts the region. Finally, by mid week a cold front may accompany a mid to upper trough traversing the central CONUS and stall it somewhere near our region. Rain chances may remain confined to northern OK by this time, however, as the subtropical ridge starts to nudge into the Southern Plains from the east. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 77 68 82 70 / 90 60 20 40 Hobart OK 78 69 85 71 / 90 60 20 60 Wichita Falls TX 88 72 88 73 / 80 70 20 60 Gage OK 73 65 82 68 / 90 30 20 50 Ponca City OK 78 67 83 68 / 70 30 20 20 Durant OK 88 74 86 72 / 70 90 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 7 AM CDT Sunday for OKZ027>032-037>048-050>052. TX...None. && 25/09/09
Hazardous weather outlook, Aug 12, 9:02 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 902 PM CDT Sat Aug 12 2017 OKZ004>048-050>052-TXZ083>090-140215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 902 PM CDT Sat Aug 12 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Evening and Overnight... .Thunderstorms... Showers and isolated thunderstorms will persist across south central and southeastern Oklahoma this evening and into early Sunday morning. There is a slight chance of thunderstorms overnight elsewhere. The risk of severe weather is low, but some storms may still produce locally heavy rainfall in south central and southeastern Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Heavy Rain/Flooding... Thunderstorms may produce heavy rainfall across the area Sunday and early in the week. A Flood Watch is in effect for southern Oklahoma through sunrise Sunday morning. .Thunderstorms... Thunderstorms will be possible each day. A few strong to severe thunderstorms with damaging winds will be possible at times, but widespread significant severe weather is not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:14 AM CDT | Areal Flood Advisory | OUN | Bryan, Johnston, Love, Marshall | 3 hr |
| Aug 13, 2:43 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Johnston | 3 hr |
| Aug 13, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 48 min |
Nearby
Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.